Skip to content
Bleeding From Vagina During Sex, After Bowel Movement, And When Startled
avatar
An_252556 posted:
I am 19 years old, I am on the pill, and my OBGYN said I am still too young for a PAP or any other evasive exam. I started bleeding when I get a little startled or tense my stomach muscles, when I have a bowel movement, and once during sex. I have had sex twice since the blood from sex and my boyfriend and I took it a little easier those two times. But for the past two days, when I get startled and tense my lower stomach muscles or pass a bowel movement i bleed a little. Its much brighter than period blood and it is to the point where I need to keep in a tampon but I am definitely not on my period. Needless to say I am pretty worried. Any idea what could be wrong?
Reply
 
avatar
georgiagail responded:
The internet board doesn't know but your OBGYN is incorrect in what you were told. If you are old enough to be sexually active and on oral contraceptives, you are old enough for an internal exam and a PAP.

Find another OBGYN who is more willing to check out these symptoms.

Gail
 
avatar
Anon_6061 responded:
I have no idea what could be causing this bleeding. So an exam may be a good idea just to rule out anything serious.

As far as a pap, the guidelines recommend that women get one every 3 years starting at age 21 - http://www.cancer.gov/cancertopics/factsheet/detection/Pap-HPV-testing. The reason for less testing is that cervical changes occur very slowly and abnormal cells usually resolve on their own in younger women. So too many women were being over-treated which can cause undue cost (to patient and/or insurance company) as well as harm to the patient.

Of course, it's possible that this bleeding may warrant testing that otherwise wouldn't be recommended.


Helpful Tips

My problem
I am 18yrs old female. I am a very sensitive and innocent girl. This incident happened last year. I had an affair with my boyfriend. After ... More
Was this Helpful?
0 of 0 found this helpful

Expert Blog

Below the Belt: Women's Health - Jane Harrison-Hohner, RN, RNP

From HPV to irregular periods to PMS to fibroids, Jane Harrison-Hohner, RN, is here to share her knowledge and insight...Read More

Related News

There was an error with this newsfeed

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.